Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 84, NWS New York, NY

October 24, 2011

NWS New York, NY issued this small craft advisory at Oct 24, 2011, 3:49 AM EDT. It took effect at Oct 25, 2011, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2011, 3:49 AM EDT (07:49 UTC)
In effect from
Oct 25, 2011, 6:00 AM EDT
Expired
Oct 25, 2011, 7:39 PM EDT
In force
14 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WHUS71 KOKX 240749
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
349 AM EDT MON OCT 24 2011

...GUSTY WINDS AND ROUGH OCEAN SEAS LIKELY TUESDAY...

ANZ330-340-345-241700-
/O.NEW.KOKX.SC.Y.0084.111025T1000Z-111025T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
349 AM EDT MON OCT 24 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY. 

* LOCATION...EASTERN LONG ISLAND SOUND...AND THE LONG ISLAND BAYS.

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...TUESDAY...HIGHEST WINDS IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-241700-
/O.NEW.KOKX.SC.Y.0084.111025T1000Z-111025T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
349 AM EDT MON OCT 24 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY. 

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES...2 TO 4 FT...BUILDING TO 3 TO 5 FT EARLY TUESDAY
  MORNING.

* TIMING...TUESDAY...HIGHEAST WINDS AND SEAS IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
998 
WHUS71 KOKX 241618
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1218 PM EDT MON OCT 24 2011

...GUSTY WINDS AND ROUGH OCEAN SEAS LIKELY TUESDAY...

ANZ330-340-345-250030-
/O.CON.KOKX.SC.Y.0084.111025T1000Z-111025T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1218 PM EDT MON OCT 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
TUESDAY...

* LOCATION...EASTERN LONG ISLAND SOUND...AND THE LONG ISLAND 
  BAYS.

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...TUESDAY...HIGHEST WINDS IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-250030-
/O.CON.KOKX.SC.Y.0084.111025T1000Z-111025T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1218 PM EDT MON OCT 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
TUESDAY...

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES...2 TO 4 FT...BUILDING TO 3 TO 5 FT EARLY TUESDAY 
  MORNING. 

* TIMING...TUESDAY...HIGHEAST WINDS AND SEAS IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
375 
WHUS71 KOKX 241924
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
324 PM EDT MON OCT 24 2011

...GUSTY WINDS AND ROUGH OCEAN SEAS LIKELY TUESDAY...

ANZ350-250800-
/O.EXT.KOKX.SC.Y.0084.111025T1000Z-111026T0400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
324 PM EDT MON OCT 24 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TUESDAY TO
MIDNIGHT EDT TUESDAY NIGHT...

* LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES...2 TO 4 FT...BUILDING TO 3 TO 5 FT EARLY TUESDAY 
  MORNING. 

* TIMING...TUESDAY...HIGHEAST WINDS AND SEAS IN THE AFTERNOON AND
  EARLY EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-345-250800-
/O.CON.KOKX.SC.Y.0084.111025T1000Z-111025T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
324 PM EDT MON OCT 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
TUESDAY...

* LOCATION...EASTERN LONG ISLAND SOUND...AND THE LONG ISLAND 
  BAYS. 

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...TUESDAY...HIGHEST WINDS IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-355-250800-
/O.CON.KOKX.SC.Y.0084.111025T1000Z-111025T2200Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
324 PM EDT MON OCT 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
TUESDAY...

* LOCATION...SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES...2 TO 4 FT...BUILDING TO 3 TO 5 FT EARLY TUESDAY 
  MORNING. 

* TIMING...TUESDAY...HIGHEAST WINDS AND SEAS IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
423 
WHUS71 KOKX 250745
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
345 AM EDT TUE OCT 25 2011

...GUSTY WINDS LIKELY TODAY INTO THIS EVENING...

ANZ330-340-345-251700-
/O.CON.KOKX.SC.Y.0084.111025T1000Z-111025T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
345 AM EDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* LOCATION...EASTERN LONG ISLAND SOUND...AND THE LONG ISLAND 
  BAYS. 

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...TODAY WITH THE HIGHEST WINDS IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-355-251700-
/O.CON.KOKX.SC.Y.0084.111025T1000Z-111025T2200Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
345 AM EDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* LOCATION...SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES...2 TO 4 FT...POSSIBLY NEAR 5 FT ACROSS THE OUTER FORECAST
  WATERS.

* TIMING...TODAY WITH THE HIGHEST WINDS AND SEAS IN THE
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-251700-
/O.CON.KOKX.SC.Y.0084.111025T1000Z-111026T0400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
345 AM EDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES...2 TO 4 FT...POSSIBLY NEAR 5 FT ACROSS THE OUTER FORECAST
  WATERS.

* TIMING...THROUGH EARLY THIS EVENING WITH THE HIGHEST WINDS AND
  SEAS IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
189 
WHUS71 KOKX 251431
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1031 AM EDT TUE OCT 25 2011

...GUSTY WINDS LIKELY TODAY INTO THIS EVENING...

ANZ335-252200-
/O.EXB.KOKX.SC.Y.0084.000000T0000Z-111026T0000Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
1031 AM EDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* LOCATION...WESTERN LONG ISLAND SOUND.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...THIS AFTERNOON WITH THE STRONGEST WINDS THROUGH EARLY
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ338-252200-
/O.EXA.KOKX.SC.Y.0084.000000T0000Z-111025T2200Z/
NEW YORK HARBOR-
1031 AM EDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

* LOCATION...NEW YORK HARBOR.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-345-353-355-252200-
/O.EXT.KOKX.SC.Y.0084.000000T0000Z-111026T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1031 AM EDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATION...EASTERN LONG ISLAND SOUND...AND THE LONG ISLAND 
  BAYS. 

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...THIS AFTERNOON. THE STRONGEST WINDS WILL BE LATE THIS
  AFTERNOON THROUGH EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-252200-
/O.EXT.KOKX.SC.Y.0084.000000T0000Z-111026T0300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1031 AM EDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 4 FT...POSSIBLY NEAR 5 FT ACROSS THE OUTER 
  FORECAST WATERS. 

* TIMING...THROUGH EARLY THIS EVENING WITH THE HIGHEST WINDS AND 
  SEAS IN THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
358 
WHUS71 KOKX 251920
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
320 PM EDT TUE OCT 25 2011

...GUSTY WINDS INTO THIS EVENING...

ANZ338-260000-
/O.EXT.KOKX.SC.Y.0084.000000T0000Z-111026T0000Z/
NEW YORK HARBOR-
320 PM EDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATION...NEW YORK HARBOR.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-340-345-353-355-260000-
/O.CON.KOKX.SC.Y.0084.000000T0000Z-111026T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
320 PM EDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATION...EASTERN LONG ISLAND SOUND...AND THE LONG ISLAND 
  BAYS. 

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...INTO THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-260300-
/O.CON.KOKX.SC.Y.0084.000000T0000Z-111026T0300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
320 PM EDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 4 FT...POSSIBLY NEAR 5 FT ACROSS THE OUTER 
  FORECAST WATERS. 

* TIMING...THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
517 
WHUS71 KOKX 252339
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
739 PM EDT TUE OCT 25 2011

...GUSTY WINDS INTO THIS EVENING ON EASTERN ATLANTIC WATERS...

ANZ350-260300-
/O.CAN.KOKX.SC.Y.0084.000000T0000Z-111026T0300Z/
/O.NEW.KOKX.SC.Y.0085.111026T0000Z-111026T0300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
739 PM EDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES...2 TO 4 FT...POSSIBLY NEAR 5 FT ACROSS THE OUTER 
  FORECAST WATERS. 

* TIMING...THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-353-355-260045-
/O.CAN.KOKX.SC.Y.0084.000000T0000Z-111026T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
739 PM EDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WIND GUSTS HAVE FALLEN BELOW 25 KT IN THE ADVISORY AREA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 2:26 AM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Oct 24, 2:26 AM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
226 AM EDT MON OCT 24 2011

.SYNOPSIS...
HIGH PRESSURE RETREATS TO THE NORTHEAST INTO MONDAY. A COLD FRONT
APPROACHES FROM THE WEST LATE MONDAY AND PASSES THROUGH MONDAY
NIGHT. HIGH PRESSURE CENTERED SOUTH OF THE REGION WILL BE
DISPLACED BY A COLD FRONT WEDNESDAY. LOW PRESSURE WILL DEVELOP
ALONG THE FRONT AND IMPACT THE AREA FOR THE END OF THE WEEK. FAIR
WEATHER RETURNS FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MINOR CHANGES TO THE DEW POINTS AND SKY GRIDS FOR OVERNIGHT
TRENDS. OTHERWISE FORECAST IS ON TRACK. PATCHY FROST ADDED TO
ZONES FROM ORANGE COUNTY ON EAST THROUGH NORTHERN NEW LONDON AND
OVER THE PINE BARRENS OF LONG ISLAND. WITH THE AREA OF ANY ZONE
COVERED BY PATCHY FROST LESS THAN 50 PERCENT...HAVE NOT ISSUED A
FROST ADVISORY AT THIS TIME.

SW FLOW ALOFT WITH LOW-MID LEVEL TROUGH BUILDING
INTO THE GREAT LAKES. AT THE SURFACE A 1022HPA HIGH S OF LONG
ISLAND LIFT NE. THE RESULT IS A DRY NIGHT...WITH THIN HIGH CLOUDS
MOVING OVER THE REGION AND LIGHT WINDS. CLOUD COVER IS THIN
ENOUGH...THAT WHEN COUPLED WITH LIGHT TO CALM AT TIMES
WINDS...WILL HAVE DECENT RADIATIONAL COOLING. HOURLY TEMPERATURES
ALREADY FALLING OFF MORE THAN EXPECTED OUTSIDE OF NYC HEAT ISLAND.
HAVE ADJUSTED LOWS DOWN TO A FEW DEGREES BELOW COLDEST AVAILABLE
GUIDANCE (USUALLY 12Z MAV...OCCASIONALLY 12Z MET OR 18Z MAV).
TYPICALLY COLDER SPOTS...INCLUDING PORTIONS OF THE PINE BARRENS
STILL MIGHT END UP A FEW DEGREES BELOW CURRENT FORECAST. WILL
ADJUST AGAIN IF NEEDED.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
COLD FRONT APPROACHES FROM GREAT LAKES TOMORROW AS SURFACE FLOW
BECOMES LIGHT SOUTHERLY. MID-HIGH CLOUDS STREAM IN ON SOUTHWEST
UPPER FLOW FROM OLD MCS NOW OVER TENNESSEE VALLEY. THUS...A
PARTLY SUNNY/MOSTLY CLOUDY DAY.

LATEST GUIDANCE (18Z AND QUICK LOOK AT 00Z) SUGGESTS PRECIP FOR
THE MOST PART HOLDS OFF UNTIL AFTER 00Z TUESDAY...SO HAVE SCALED
BACK POPS FOR MONDAY.

FRONT PASSES QUICKLY FROM WEST TO EAST MONDAY NIGHT WITH
SCATTERED COVERAGE OF A "PASSING" SHOWER. MOST IF NOT ALL
PRECIPITATION SHOULD BE EAST OF THE REGION BY SHORTLY AFTER
MIDNIGHT.

NWP SYSTEMS...INCLUDING 09Z SREF...HAVE AND REMAIN IN GOOD
AGREEMENT WITH THIS SCENARIO.

TEMPS ARE CLOSE TO A BLENDED MOS. NO RADIATION MONDAY NIGHT IN
THE WAKE OF THE FRONT DUE TO INCREASING WIND.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGH PRES OVER HATTERAS TUE. WITH LOW PRES OVER THE
MARITIMES...BREEZY CONDITIONS WITH DRY WEATHER CAN BE EXPECTED.
TEMPS A BLEND OF THE MAV/MET.

FRONTAL BOUNDARY APPROACHES TUE NIGHT AND REACHES THE CWA WED EVE.
NAM/GFS TIMING IN AGREEMENT. INCREASING CLOUDS TUE NIGHT...THEN SCT
-SHRA IN THE VICINITY OF THE FRONT WED INTO WED NIGHT. THE FRONT
STALLS OVERNIGHT. LATEST DATA SUGGEST A POSITION NEAR OR JUST S OF
LONG ISLAND. A FEW -SHRA KEPT IN THE FCST.

WIDE RANGE OF MODEL SOLUTIONS CONTINUES FOR THU AND BEYOND.
LATEST 00Z ECMWF AND 12Z GFS HAVE REVERTED TO AN EARLIER IDEA OF
LOW PRES ALONG THE FRONT THU PASSING OFFSHORE THU NIGHT. 12Z ECMWF
CONTINUES WITH THIS TREND...BUT IS COLDER. FCST HAS BEEN TRENDED
TOWARDS THIS OVERALL CONSENSUS. RESULT IS THAT THE ONSET OF
PRECIPITATION HAS BEEN INCREASED...AND COLDER TEMPS BROUGHT IN ON
THE BACKSIDE OF THE LOW. INTRODUCED A FEW FLAKES ACROSS THE
INTERIOR AND HIGHER ELEVATIONS AT THE TAIL END OF THE
PRECIPITATION THU NIGHT.

IT SHOULD BE NOTED THAT SIGNIFICANT CHANGES ARE POSSIBLE WITH THE
EVOLUTION OF THIS SYSTEM. FOR THIS REASON...POPS REMAIN CAPPED AT
40...AND HAVE LINGERED SLIGHT CHANCES THROUGH THE DAY ON FRI.

FAIR AND COOL WEATHER AT THIS TIME FOR THE WEEKEND BASED ON THE
LATEST FCST TRACK OF THE LOW. ANY CHANGE IN THE LOW DEVELOPMENT
WILL HAVE AN IMPACT ON THE WEEKEND WEATHER.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
HIGH PRESSURE SE OF THE AREA WILL GIVE WAY TO AN APPROACHING COLD
FRONT LATE THIS AFTERNOON INTO TONIGHT.

HIGH CONFIDENCE VFR INTO LATE AFTERNOON...WITH LOWERING HIGH/MID
LEVEL CLOUDS. ANY SHOWERS WITH THE APPROACHING FRONT SHOULD HOLD
OFF UNTIL AFTER 00Z TUE...WITH FROPA FROM NYC TERMINALS NORTH/WEST
FROM ABOUT 04Z-05Z TUE. INLAND TERMINALS NORTH/WEST OF NYC METRO
ARE MOST LIKELY TO SEE MVFR CONDITIONS FOR A COUPLE OF HOURS AHEAD
OF FROPA. A RUMBLE OF THUNDER CANNOT BE RULED OUT THERE AS WELL...
BUT IT IS STILL TOO EARLY TO INCLUDE SPECIFIC MENTION OF CB OR TS
IN TAF.

LIGHT WINDS OVERNIGHT SHOULD BECOME S-SW 8-12 KT THIS AFTERNOON...
HIGHEST CLOSER TO THE COAST...THEN SHIFT W-NW WITH GUSTS 15-20 KT
AFTER COLD FROPA VERY LATE IN THE 06Z TAF PERIOD.

OUTLOOK FOR 06Z TUE THROUGH FRI...

LATE MON NIGHT-TUE NIGHT...VFR.

WED...CHANCE OF SUB-VFR CONDS IN RAIN SHOWERS...MAINLY IN
THE AFTERNOON.

WED NIGHT-THU NIGHT...SUB-VFR BECOMING LIKELY IN RAIN.
POSSIBLE RAIN/SNOW MIX AT KSWF THU NIGHT.

FRI...VFR. GUSTY N-NW WINDS.

&&

.MARINE...
NO CHANGES AT THIS TIME.

WINDS AND SEAS WILL REMAIN BELOW ADVISORY LEVELS THROUGH MONDAY
EVENING. LATE MONDAY NIGHT INTO TUESDAY MORNING A GUSTY
NORTHWESTERLY FLOW DEVELOPS BEHIND THE COLD FRONT WITH MINIMAL
SMALL CRAFT CONDITIONS.

SCA CONDITIONS POSSIBLE INTO TUE EVE...THEN A LULL INTO THE FIRST
PART OF WED. WINDS INCREASE AGAIN LATE WED AHEAD OF AN
APPROACHING FRONT...THEN INCREASE INTO THU AS LOW PRES BEGINS TO
DEEPEN. GALES WILL BE POSSIBLE IN THE LATE THU INTO FRI PERIOD
DEPENDING ON THE TRACK AND INTENSITY OF THE LOW.

&&

.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION THROUGH WEDNESDAY. A COLD FRONT WILL
BRING SCATTERED SHOWERS MONDAY EVENING WITH BASIN AVERAGES BELOW
A TENTH OF AN INCH.

A FEW TENTHS OF AN INCH OF RAIN ARE POSSIBLE LATE WED INTO EARLY
THU. RAINFALL IN EXCESS OF 1/4 INCH WILL BE POSSIBLE THU AND THU
NIGHT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MALOIT/JST
NEAR TERM...MET
SHORT TERM...MALOIT/JST
LONG TERM...JMC
AVIATION...GOODMAN
MARINE...MET
HYDROLOGY...JST
Hazardous weather outlook, Oct 23, 3:53 AM EDT, 23 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
353 AM EDT SUN OCT 23 2011

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-241000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
353 AM EDT SUN OCT 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.